Saturday, 30 June 2012

Family stuff.

It's a funny old world.

My Father collapsed a few months ago. I got him into hospital after an arguement. He was diagnosed with an irregular heartbeat and prescribed beta blockers.

These are slowly draining him. The side effects are horrendous. The pain he is going through is upsetting me, yet the doctor said, "They do knock you about a bit!" I'm going in with dad on Tuesday to get these pills changed.

Doctors are supposed to alleviate pain, not increase it!

11 comments:

© Karelian Blonde said...

Oh my stars! Hope you get something suitable sorted for your Dad :)

Z said...

It amazes me that doctors sometimes think that side effects matter less when you're older - they matter more! You have more resilience when you're young. I hope the next lot of pills are better for him.

john.g. said...

Thanks, both. There will be a row if nothing changes!

Pat said...

John I feel for you. MTL also has the beta blockers plus all the drugs he had for the cancer which caused side effects in his hands and feet which started him on more drugs which seem to have no positive effect.
I always prefer the minimum of drugs but can't persuade him so I just have to trust he knows what is best for him, Fingers crossed dear.x

john.g. said...

Thank-you, Pat. x

Keith said...

Snap! I am on beta blockers now and I sm suffering with pain in my hands, shoulders and legs. I am more or less confined to the house at present. I know how Gordon must be feeling, I have an irregular heartbeat now and the doc says if I leave off the beta blockers I will feel even worse, so tell Gordon to stick with it for now.

Give your dad my regards and tell him I hope to see him at the Hollybush soon. Even the trip to the pub is a trial!

I have lost interest in the garden, computing, going out, etc.

john.g. said...

Cheers Keith.

Sam said...

John, don't give up, try and get your dad another med. that he can tolerate with out the side effects. Statin causes severe pains in the muscles and joints and destroy the liver. I can't take those period! Beta blockers can be tolerated by a large percentage but a few of us can't, but there are other meds. we can take without any problem. My best wishes to you and your dad,

john.g. said...

Thank-you Sam.

Jayne said...

Hope the docs can find something more suitable for your dad to take. I've just got back from a trip to the UK to see my dad, who has been in horrendous pain thanks to leg ulcers. He also has an irregular heartbeat & I'm wondering now, if the medication he takes for that hasn't added to the pain in his legs?

john.g. said...

Jayne, it's because of Dad's irregular heartbeat that he's on the beta blockers.